finn

  • Hi

    I did not have headache when on Carfilzomib but it is a possible side effect of any drug. How bad is it? If it is very painful, I would contact the doctor right away. Do you have any other new side effects such as swelling in the face, chest tightness? If it is mild and only comes irregularly, I am sure it is nothing to worry about but please…[Read more]

  • finn replied to the topic is the treatment right? in the forum Treatment 4 years, 2 months ago

    Hi Alex

    First of all, sounds like you did not have high levels of myeloma cells in your bone marrow in the beginning (15% is not much, I had 65% and I have heard of cases with 90% infitration). Also, your paraprotein levels were quite low, and they have gone down with chemo although slowly. It would be good to talk to your consultant about either…[Read more]

  • Hi Sue

    Sounds like your mum’s chemo CTD was causing too many side effects for her to consider taking any more drugs. However, there are many other treatments with less side effects. I hated the C part (cyclophosphamide) of CTD, it was awful. Then I was on lenalidomide and steroids and now on lenalidomide only, and it was so much easier with…[Read more]

  • I was on Carfilzomib, Revlimid and Dex combo and it worked really well. The triple drug combination was much better than any double drug treatment I’ve had so far. So if your husband has any energy left why not give it a go? If it does not work, or if he feels too bad, the treatment can always be stopped at any point.

  • finn replied to the topic Side pain in the forum Newcomers 4 years, 7 months ago

    Hi Julie

    Where exactly is the pain? If it is on the right side of the body it could be something unrelated to myeloma such as appendicitis and you need to get him to the hospital. That would explain the fever too. But hopefully it is not anything too serious and will go away on its own soon. All the best

  • Hi

    Sorry to hear about your troubles. PP level 6 is quite low and it could be just MGUS, a precursor of myeloma which does not require treatment and may not even lead to a full blown disease. However, anemia is a common problem in myeloma. Do you know your hemoglobin level? Anemia could explain lots of your symptoms, such as getting tired when…[Read more]

  • Hi sabs

    I am on Carfilzomib too. I had it twice a week for the first cycle but this was so toxic that it caused liver damage and we had to reduce the dosing to once a week only. This has been as effective as having it twice a week, and I do not have problems with liver enzymes anymore. I don’t get nausea from it or steroids but I do get lots of…[Read more]

  • Hi Sabs

    Which drugs does he take for nausea and stomach issues? I tried quite a few different drugs for nausea and (finally) I was given Ondansetron, which worked really well. For stomach issues I have always been prescribed Omeprazole, which works most of the time but not always. Susie’s advice about taking steroids with food and drinking…[Read more]

  • finn replied to the topic To start VMP in the forum Treatment 4 years, 10 months ago

    Hi Susie

    105 mg of prednisolone is equivalent to 17 mg of dexamethasone, so hopefully you will not get more side effects from it. Melphalan on the other hand is a classic chemotherapy drug and I would be surprised if you do not get some side effects from it, even if having only a low dose. Hoping it gets easier for you and best of luck with the treatment

  • finn replied to the topic P P, s v treatment in the forum General 4 years, 12 months ago

    Hi Susie

    My PPs were slowly climbing up and I got to 18 before the treatment was restarted. At that stage I had no symptoms at all.

  • finn replied to the topic Constant sickness in the forum Side-effects 5 years, 3 months ago

    Hi Millie

    Your sickness sounds awful. I had similar symptoms after SCT. Maybe cyclophosphamide caused damage to your guts like mephalan did to my stomach? I felt sick all the time, day and night, and no anti-nausea pill helped (although domperidone might have helped a bit, you could also try dexamethasone). To be able to sleep I had a sleeping…[Read more]

  • Hi Andy

    Good to hear that you are doing well. Just out of curiosity, are they offering you a possibility to go on daratumumab? I would like to try that drug next but I don’t know if it is available for us here in UK yet. Are they offering you MUK8 trial because you previously responded well to proteosome inhibitors such as bortezomib?

  • finn replied to the topic Sct in the forum Treatment 6 years, 1 month ago

    Hi Jan

    My consultant thinks we should try to get the light chains as low as possible, however long it takes. It is difficult to understand why yours thinks that a bed in a hospital is good enough reason to do SCT even if your light chains are still dropping. I was on Lenalidomide and Dex for 8 cycles, and looking back could have been even longer…[Read more]

  • finn replied to the topic Blood test in the forum General 6 years, 2 months ago

    Hi there

    In most cases it is very easy to diagnose myeloma by a simple blood test that measures paraproteins. To do that, you have to ask your GP for this test though, as it is not routinely determined from other blood tests. And yes, I would want to check it to find out if you have myeloma. I had the same symptoms as you. It would be good to do…[Read more]

  • Hi, I had real problems of sleeping on dex nights, and even the next night after that. Eventually I got so tired that I asked my doctor to prescribe some sleeping pills for the worst nights. They really helped me to get a good sleep. It was important for me as I was working throughout the treatment and I could not do my job being tired. During the…[Read more]

  • Hi Bob

    Interesting article about gene therapy in multiple myeloma. It looks like it has not been very effective treating myeloma so far, as in the American study published in Nature Medicine the progression free survival, PFS, was only 19 months, and it was estimated that all patients in the study would relapse in about 30 months (graph shown in…[Read more]

  • Hi Bob

    Your myeloma journey sounds very encouraging, only second course of chemo in 9 years, well done. About the novel genetically engineered immune cell treatment, it is not available for general public yet. It has been used in few cases whrere there are no alternative treatments available. However, this novel thereapy, which sounds perfect, is…[Read more]

  • Hi Karen

    Great to hear that your SCT was so successful. I had mine two years ago and I can remember how I also realised some months after it how poorly I must have been as I suddenly felt so much better. It keeps getting better and better and about a year after SCT I felt completely normal, if possible even better than I had felt for a number of…[Read more]

  • Hi Andy

    Great to hear that you are on the mend. We were very worried, and I kept on checking this discussion forum several times a day to see if you had written anything! If you still feel weak and the drugs are too much, please ask them to give you a break from any treatment. You can always go back on Pomalidomide and Dex when/if you paraprotein…[Read more]

  • finn replied to the topic Extremely confused :-/ in the forum Newcomers 6 years, 8 months ago

    Hi

    Sorry you have had so many problems with the diagnosis. Sometimes myeloma is so different from others and shows no other symptoms than bone lesions.  I have read about cases like your husband’s: non-secretary (no M-spike) and clear bone marrow biopsy, and the progression of the disease has to be followed by imaging only. Hope your consultant…[Read more]

  • Load More